Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 79, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 4, 1995, 4:39 PM CDT for Wichita County, Texas. It was in force for 36 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 1995, 4:39 PM CDT (21:39 UTC)
- Expired
- Jun 4, 1995, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wichita County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 042140
TOROKC
TXC485-042215-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
439 PM CDT SUN JUN 04 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
WICHITA
INCLUDING THE FOLLOWING LOCATIONS
IOWA PARK...KAMAY...VALLEY VIEW...WICHITA FALLS AND ELECTRA
AT 439 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4 MILES
WEST OF IOWA PARK.
THE TORNADO WAS MOVING EAST NORTHEAST 15 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3389 9852 3384 9891 3406 9892 3409 9849
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 3:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 4, 3:30 PM CDT, 1 hour 9 minutes before
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
In the hours before
Local storm report, Jun 4, 1:00 PM CDT, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1230 PM HOLLIS OK SHERIFFS OFFICE REPORTS
06/4/95 HARMON TORRIENTIAL RAIN WITH
FLOODING ALL OVER THE AREA.
1255 PM GRANITE OK HWY 6 SOUTH OF GRANITE
06/4/95 GREER WASHED OUT. WATER ALL AROUND
THE AREA.
JLocal storm report, Jun 4, 1:06 PM CDT, 3 hours 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
100 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1230 PM HOLLIS OK SHERIFFS OFFICE REPORTS
06/4/95 HARMON TORRIENTIAL RAIN WITH
FLOODING ALL OVER THE AREA.
1255 PM GRANITE OK HWY 6 SOUTH OF GRANITE
06/4/95 GREER WASHED OUT. WATER ALL AROUND
THE AREA.
JLocal storm report, Jun 4, 3:40 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
200 PM CHILLICOTHE TX NICKEL SSIZE HAIL 6 MILES
06/4/95 HARDEMAN SOUTH OF CHILLICOTHE.
255 PM VERNON TX 100 MPH WIND AT WILBARGER
06/4/95 WILBARGER AIRPORT NORTH OF VERNON.
330 PM WILBARGER TX HIGHWAY 283 NORTH FLOODED.
06/4/95 MANY CARS IN VERNON STALLED
IN HIGH WATER.
JLocal storm report, Jun 4, 3:44 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
340 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
200 PM CHILLICOTHE TX NICKEL SSIZE HAIL 6 MILES
06/4/95 HARDEMAN SOUTH OF CHILLICOTHE.
255 PM VERNON TX 100 MPH WIND AT WILBARGER
06/4/95 WILBARGER AIRPORT NORTH OF VERNON.
330 PM WILBARGER TX HIGHWAY 283 NORTH FLOODED.
06/4/95 MANY CARS IN VERNON STALLED
IN HIGH WATER.
JLocal storm report, Jun 4, 4:05 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
315 PM DAVIDSON OK AT LEAST 75 MPH WINDS IN
06/4/95 TILLMAN DAVIDSON. SOME LARGE TREES
DOWN.
343 PM VERA TX 1.75 INCH HAIL NEAR VERA.
06/4/95 KNOX
SNLocal storm report, Jun 4, 4:08 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
405 PM CDT SUN JUN 4 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
315 PM DAVIDSON OK AT LEAST 75 MPH WINDS IN
06/4/95 TILLMAN DAVIDSON. SOME LARGE TREES
DOWN.
343 PM VERA TX 1.75 INCH HAIL NEAR VEzRA.
06/4/95 KNOX
SNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:35 PM CDT | Tornado Warning | OUN | Hardeman | 40 min |
| Jun 3, 10:28 PM CDT | Tornado Warning | OUN | Hardeman | 32 min |
| Jun 3, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 45 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 48 min |
| Jun 4, 2:37 AM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Jun 4, 9:35 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 40 min |
| Jun 4, 9:52 AM CDT | Severe Thunderstorm Warning | OUN | Foard | 53 min |
| Jun 4, 10:17 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 58 min |
| Jun 4, 10:25 AM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 65 min |
| Jun 4, 10:54 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 66 min |
| Jun 4, 12:10 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 50 min |
| Jun 4, 12:15 PM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 45 min |
| Jun 4, 1:45 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 45 min |
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 45 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 41 min |
| Jun 4, 2:50 PM CDT | Flash Flood Warning | OUN | Wilbarger | 3 hr |
| Jun 4, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 37 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 45 min |
| Jun 4, 3:35 PM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Jun 4, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 65 min |
| Jun 4, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 47 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 64 min |
| Jun 4, 5:17 PM CDT | Flash Flood Warning | OUN | Foard | 3 hr |
| Jun 4, 6:35 PM CDT | Flash Flood Warning | OUN | Hardeman, Wilbarger | 3 hr |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.